Alert archive / Wisconsin / Wind Advisories in 2011
Wind Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Apr 30, 2011, 12:49 PM CDT for 9 counties in Wisconsin. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 12:49 PM CDT (17:49 UTC)
- Expired
- Apr 30, 2011, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WWUS73 KGRB 301749 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1249 PM CDT SAT APR 30 2011 ...WINDS GUSTING TO THE UPPER 40S... .SOUTHEAST WINDS AHEAD OF A COLD FRONT WILL GUST TO NEAR 50 MPH THIS AFTERNOON FOR A FEW HOURS. WIZ022-038>040-048>050-073-074-302300- /O.NEW.KGRB.WI.Y.0003.110430T1749Z-110430T2300Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1249 PM CDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN GUSTY FOR THE AFTERNOON BEFORE DECREASING BY EVENING. * WINDS...SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED WITH GUSTS NEAR 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:56 AM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Apr 30, 3:56 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 356 AM CDT SAT APR 30 2011 .SHORT TERM...TODAY THROUGH SUNDAY...THE MAIN FCST CONCERNS INCLUDE PCPN TRENDS TODAY AND TONIGHT...WINDS AND TEMPS. DEEP LOW PRESSURE OVER WSTRN NORTH DAKOTA WILL MOVE TOWARD SW ONTARIO BY THIS EVG...AND PUSH A COLD FRONT THROUGH C/NE WI DURING THE EVENING HOURS. AN INITIALLY VERY DRY AIR MASS OVER NE WI WILL KEEP PCPN AT BAY FOR A WHILE THIS MORNING...BUT A 60 KT LLJ WILL EVENTUALLY ADVECT ENOUGH MOISTURE INTO THE REGION TO CAUSE SHOWERS TO OVERSPREAD THE AREA ALONG AND AHEAD OF THE COLD FRONT. THE PRESSURE GRADIENT WILL TIGHTEN UP AHEAD OF THE FRONT...LEADING TO MODERATE TO STG SE WINDS DURING THE LATE MORNING AND AFTERNOON. DAYTIME MIXING WILL CAUSE CONSIDERABLE GUSTINESS...WITH GUSTS TO 30-40 MPH EXPECTED. DESPITE THE CLOUD COVER AND DEVELOPING PCPN...TEMPS SHOULD BE ON THE MILD SIDE...IN THE UPPER 50S AND LOWER 60S AWAY FROM LAKE MICHIGAN. THE SHOWER ACTIVITY SHOULD QUICKLY TAPER OFF FROM WEST TO EAST DURING THE LATE EVG AND EARLY MORNING HOURS...WITH A DRY SLOT BRINGING PARTIAL CLEARING TO THE REGION OVERNIGHT. CAA WILL BRING SOME LOW CLOUDS BACK INTO MAINLY C/NC WI ON SUNDAY...WITH DOWNSLOPING WEST FLOW PROVIDING A FEW BREAKS IN THE CLOUD COVER OVER NE/EC WI. ANOTHER WINDY DAY IS IN STORE...WITH SW-W WINDS GUSTING TO 30 TO 35 MPH IN MOST PLACES. USED A BLEND OF THE BETTER PERFORMING GUIDANCE SETS FOR MAX TEMPS...WITH HIGHS RANGING FROM THE MID 40S NW TO THE LOWER 50S SE. .LONG TERM...SUNDAY NGT THRU NXT FRI. MAIN FCST CONCERNS CENTER AROUND MINIMAL PCPN CHCS ACROSS THE NORTH SUNDAY NGT/MON AND TIMING OF NEXT SHRTWV TROF DUE INTO THE AREA DURING THE MIDDLE TO LATTER PART OF NEXT WEEK. TEMPS TO RISE CLOSER TO SEASONAL NORMS AHEAD OF THIS TROF...BUT THEN COOL BLO NORMAL ONCE THE TROF ARRIVES. LINGERING INITIAL SHRTWV TROF OVER THE NRN SECTIONS OF THE GREAT LKS...COMBINED WITH A SFC TROF DROPPING SEWD THRU SE ONTARIO/WRN UPR MI...COULD SET OFF A FEW SNOW SHWRS ACROSS N-CNTRL WI SUNDAY NGT. WEAK CYCLONIC FLOW COULD ROTATE A BIT MORE CLOUDS OVER NRN AND CNTRL WI OVERNIGHT AND THIS WOULD HAVE AN IMPACT ON MIN TEMPS. AIR MASS IS RATHER CHILLY (8H TEMPS -6 TO -9C) SO UPR 20S TO LWR 30S INLAND...MID 30S LAKESIDE LOOK DOABLE. THIS SHRTWV TROF/SFC TROF COMBINATION DRIFTS EAST ON MON AND LEAVES NRN WI VULNERABLE TO ADDITIONAL ISOLATED RAIN OR SNOW SHWRS...ESP DURING THE MORNING HOURS. OTHERWISE...A BROAD AREA OF HI PRES TO STRETCH FROM THE MIDWEST EWD TO THE SRN GREAT LKS RGN. TIME SECTIONS/FCST SNDNGS INDICATE MSTR AT AROUND 5K FT WHICH WOULD INDICATE MORE PARTLY SUNNY SKIES RATHER THAN MOSTLY SUNNY ACROSS CNTRL/E-CNTRL WI. BLO NORMAL TEMPS TO CONT ON MON WITH READINGS ONLY REACHING THE UPR 40S TO LWR 50S. HI PRES TO ASSERT ITSELF OVER THE WRN GREAT LKS RGN MON NGT AND WITH SUFFICIENT DRY AIR ADVECTING INTO WI...EXPECT DRY CONDITIONS WITH MOSTLY CLR SKIES AND MIN TEMPS AGAIN MAINLY IN THE UPR 20S TO LWR 30S. THIS HI PRES TO REMAIN THE PRIMARY WEATHER FEATURE OVER THE GREAT LKS THRU TUE...SO MORE SUNSHINE ANTICIPATED. WE SHOULD SEE TEMPS START TO REBOUND AS 8H TEMPS RISE TO AROUND +2C BY 00Z WED. THIS WOULD TRANSLATE TO MAX TEMPS IN THE MID TO UPR 50S INLAND...BUT READINGS HOLDING AROUND 50 DEGS NEAR THE LAKE AS WNDS TURN ONSHORE. THE NEXT SIGNIFICANT SHRTWV TROF IS PROGGED TO MOVE ACROSS THE CANADIAN/NRN ROCKIES TUE NGT AND INTO THE CANADIAN PRAIRIES/NRN PLAINS ON WED. DOWNSTREAM UPR RIDGING TO PUSH ACROSS THE WRN GREAT LKS ON WED...HOWEVER THERE ARE MDL TIMING DIFFERENCES WITH THE EWD SPEED OF THIS SHRTWV TROF. THE GFS IS FASTER AND ALREADY PUSHES ISEN LIFT-INDUCED SHWRS INTO NE WI BY WED AFTERNOON. THE ECWMF/ UKMET/CANADIAN MDLS ARE ALL SLOWER AND KEEP PCPN TO OUR WEST ON WED. KNOWING THE TYPICAL FAST BIAS OF THE GFS...PREFER THE MAJORITY SOLN HERE AND REMOVE ANY SLGT CHC POPS FROM THE GRIDS. SOUTHERLY WINDS SHOULD ALLOW TEMPS TO RETURN CLOSER TO NORMAL FOR EARLY MAY. THIS SHRTWV TROF IS FCST TO ARRIVE OVER THE WRN GREAT LKS BY THU AND BRING THE NEXT ROUND OF SHWRS TO THE FCST AREA. THERE IS SOME CONCERN THAT AN UPR TROF OFF THE NEW ENGLAND COAST COULD SLOW OUR SHRTWV TROF DOWN AND LINGER SHWRS RIGHT THRU FRI. THIS IS TYPICALLY THE TIME OF YEAR FOR TROFS TO CUT-OFF INTO CLOSED UPR LOWS...THUS WL NEED TO MENTION POPS RIGHT THRU FRI. TEMPS WL BE AFFECTED BY CLOUD COVER WITH READINGS FALLING A BIT BLO NORMAL FOR BOTH THU AND FRI. && .AVIATION...LLWS WILL CONTINUE EARLY TODAY...WITH THE FOCUS TURNING TO GUSTY SFC WINDS AS DAYTIME HEATING MIXES THE STRONGER WINDS ALOFT TO THE SFC BY MID-LATE MORNING. GUSTS TO 30 TO 35 KTS ARE LIKELY. PCPN WILL BE A LITTLE SLOWER TO SHIFT EAST THAN EARLIER THOUGHT...AS DRY AIR REMAINS ENTRENCHED OVER NE WI. HOWEVER...THE RAIN WILL EVENTUALLY OVERSPREAD THE AREA FROM WEST TO EAST AS THE COLD FRONT ARRIVES THIS AFT/EVG. VFR CONDITIONS ARE EXPECTED FOR MOST OF THIS TAF PERIOD...BUT SOME MVFR CONDITIONS WILL LIKELY DEVELOP WITH THE MORE SIGNIFICANT SHOWER ACTIVITY NEAR THE COLD FRONT DURING THE LATE AFTERNOON/EVG. && .MARINE...HAVE ADJUSTED THE TIMING OF THE SCA...DELAYING THE START TIME UNTIL 15Z/SAT...AND EXTENDING THROUGH SUNDAY EVENING. STG SE WINDS WILL DEVELOP TODAY INTO EARLY TONIGHT...VEER SW AS THE COLD FRONT PASSES LATER TONIGHT...THEN BECOME QUITE STG AGAIN ON SUNDAY. GUSTS TO 30 TO 35 KTS ARE POSSIBLE THIS AFTERNOON AND EVG...AND AGAIN ON SUNDAY. WAVES SHOULD BUILD TO 5 TO 8 FEET ON LAKE MICHIGAN...AND 3 TO 5 FEET ON THE BAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KALLAS
Hazardous weather outlook, Apr 30, 4:37 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 437 AM CDT SAT APR 30 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 437 AM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHEAST WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT TODAY. GUSTS TO 35 TO 40 MPH ARE EXPECTED ACROSS THE REGION FROM LATE MORNING THROUGH EARLY EVENING. RIVER LEVELS REMAIN HIGH ACROSS PARTS OF NORTHEAST AND EAST CENTRAL WISCONSIN. ALTHOUGH RAINFALLS TOTALS TODAY INTO TONIGHT SHOULD ONLY BE AROUND A QUARTER INCH...PEOPLE LIVING NEAR RIVERS AND STREAMS SHOULD KEEP AN EYE ON RIVER LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-010945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 437 AM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT...FOR STRONG SOUTHEAST WINDS AND BUILDING WAVES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL SUNDAY EVENING...WITH GUSTY SOUTHWEST WINDS AND HIGH WAVES ANTICIPATED. TSK/AK
Nearby
Wind Advisories in Wisconsin, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.